Skip to main content
main-content

Tipp

Weitere Kapitel dieses Buchs durch Wischen aufrufen

2014 | OriginalPaper | Buchkapitel

Cutting Edges at Random in Large Recursive Trees

verfasst von : Erich Baur, Jean Bertoin

Erschienen in: Stochastic Analysis and Applications 2014

Verlag: Springer International Publishing

share
TEILEN

Abstract

We comment on old and new results related to the destruction of a random recursive tree (RRT), in which its edges are cut one after the other in a uniform random order. In particular, we study the number of steps needed to isolate or disconnect certain distinguished vertices when the size of the tree tends to infinity. New probabilistic explanations are given in terms of the so-called cut-tree and the tree of component sizes, which both encode different aspects of the destruction process. Finally, we establish the connection to Bernoulli bond percolation on large RRT’s and present recent results on the cluster sizes in the supercritical regime.
Fußnoten
1
For the sake of simplicity, this notation does not record the order in which the edges are removed, although the latter is of course crucial in the definition of the cut-tree. In this part, we are concerned with uniform random edge removal, while in the last part of this section, we look at ordered destruction of a RRT, where edges are removed in the order of their endpoints most distant from the root.
 
Literatur
1.
Zurück zum Zitat L. Addario-Berry, N. Broutin, C. Holmgren, Cutting down trees with a Markov chainsaw. Ann. Appl. Probab. 24(6), 2297–2339 (2014) L. Addario-Berry, N. Broutin, C. Holmgren, Cutting down trees with a Markov chainsaw. Ann. Appl. Probab. 24(6), 2297–2339 (2014)
3.
4.
Zurück zum Zitat D. Barraez, S. Boucheron, W. de la Fernandez, Vega, On the fluctuations of the giant component. Comb. Probab. Comput. 9, 287–304 (2000) CrossRefMATH D. Barraez, S. Boucheron, W. de la Fernandez, Vega, On the fluctuations of the giant component. Comb. Probab. Comput. 9, 287–304 (2000) CrossRefMATH
7.
Zurück zum Zitat J. Bertoin, Sizes of the largest clusters for supercritical percolation on random recursive trees. Random Struct. Algorithms 44–1, 1098–2418 (2014) MathSciNet J. Bertoin, Sizes of the largest clusters for supercritical percolation on random recursive trees. Random Struct. Algorithms 44–1, 1098–2418 (2014) MathSciNet
8.
Zurück zum Zitat J. Bertoin, On the non-Gaussian fluctuations of the giant cluster for percolation on random recursive trees. Electron. J. Probab. 19(24), 1–15 (2014) MathSciNet J. Bertoin, On the non-Gaussian fluctuations of the giant cluster for percolation on random recursive trees. Electron. J. Probab. 19(24), 1–15 (2014) MathSciNet
9.
Zurück zum Zitat J. Bertoin, The cut-tree of large recursive trees. To appear in Ann. Instit. Henri Poincaré Probab. Stat. J. Bertoin, The cut-tree of large recursive trees. To appear in Ann. Instit. Henri Poincaré Probab. Stat.
10.
Zurück zum Zitat J. Bertoin, G. Uribe Bravo, Supercritical percolation on large scale-free random trees. To appear in Ann. Appl. Probab. J. Bertoin, G. Uribe Bravo, Supercritical percolation on large scale-free random trees. To appear in Ann. Appl. Probab.
11.
Zurück zum Zitat J. Bertoin, G. Miermont, The cut-tree of large Galton-Watson trees and the Brownian CRT. Ann. Appl. Probab. 23, 1469–1493 (2013) CrossRefMATHMathSciNet J. Bertoin, G. Miermont, The cut-tree of large Galton-Watson trees and the Brownian CRT. Ann. Appl. Probab. 23, 1469–1493 (2013) CrossRefMATHMathSciNet
12.
Zurück zum Zitat E. Bolthausen, A.-S. Sznitman, On Ruelle’s probability cascades and an abstract cavity method. Comm. Math. Phys. 197–2, 247–276 (1998) CrossRefMathSciNet E. Bolthausen, A.-S. Sznitman, On Ruelle’s probability cascades and an abstract cavity method. Comm. Math. Phys. 197–2, 247–276 (1998) CrossRefMathSciNet
13.
Zurück zum Zitat B. Chauvin, T. Klein, J.-F. Marckert, A. Rouault, Martingales and profile of binary search trees. Electron. J. Probab. 10, 420–435 (2005) CrossRefMathSciNet B. Chauvin, T. Klein, J.-F. Marckert, A. Rouault, Martingales and profile of binary search trees. Electron. J. Probab. 10, 420–435 (2005) CrossRefMathSciNet
14.
Zurück zum Zitat D. Dieuleveut,The vertex-cut-tree of Galton-Watson trees converging to a stable tree. To appear in Ann. Appl. Probab. D. Dieuleveut,The vertex-cut-tree of Galton-Watson trees converging to a stable tree. To appear in Ann. Appl. Probab.
16.
Zurück zum Zitat M. Drmota, A. Iksanov, M. Möhle, U. Rösler, A limiting distribution for the number of cuts needed to isolate the root of a random recursive tree. Random Struct. Algorithms 34–3, 319–336 (2009) CrossRef M. Drmota, A. Iksanov, M. Möhle, U. Rösler, A limiting distribution for the number of cuts needed to isolate the root of a random recursive tree. Random Struct. Algorithms 34–3, 319–336 (2009) CrossRef
18.
Zurück zum Zitat C. Goldschmidt, J.B. Martin, Random recursive trees and the Bolthausen-Sznitman coalescent. Electron. J. Probab. 10, 718–745 (2005) CrossRefMathSciNet C. Goldschmidt, J.B. Martin, Random recursive trees and the Bolthausen-Sznitman coalescent. Electron. J. Probab. 10, 718–745 (2005) CrossRefMathSciNet
19.
Zurück zum Zitat B. Haas, G. Miermont, Scaling limits of Markov branching trees with applications to Galton-Watson and random unordered trees. Ann. Probab. 40–6, 2589–2666 (2012) CrossRefMathSciNet B. Haas, G. Miermont, Scaling limits of Markov branching trees with applications to Galton-Watson and random unordered trees. Ann. Probab. 40–6, 2589–2666 (2012) CrossRefMathSciNet
20.
Zurück zum Zitat C. Holmgren, Random records and cuttings in binary search trees. Comb. Probab. Comput. 19–3, 391–424 (2010) CrossRefMathSciNet C. Holmgren, Random records and cuttings in binary search trees. Comb. Probab. Comput. 19–3, 391–424 (2010) CrossRefMathSciNet
21.
Zurück zum Zitat C. Holmgren, A weakly 1-stable distribution for the number of random records and cuttings in split trees. Adv. Appl. Probab. 43–1, 151–177 (2011) CrossRefMathSciNet C. Holmgren, A weakly 1-stable distribution for the number of random records and cuttings in split trees. Adv. Appl. Probab. 43–1, 151–177 (2011) CrossRefMathSciNet
22.
Zurück zum Zitat A. Iksanov, M. Möhle, A probabilistic proof of a weak limit law for the number of cuts needed to isolate the root of a random recursive tree. Electron. Comm. Probab. 12, 28–35 (2007) CrossRefMATHMathSciNet A. Iksanov, M. Möhle, A probabilistic proof of a weak limit law for the number of cuts needed to isolate the root of a random recursive tree. Electron. Comm. Probab. 12, 28–35 (2007) CrossRefMATHMathSciNet
23.
Zurück zum Zitat S. Janson, Random records and cuttings in complete binary trees, in Mathematics and Computer Science III, Algorithms, Trees, Combinatorics and Probabilities (Vienna 2004), ed. by M. Drmota, P. Flajolet, D. Gardy, B. Gittenberger (Basel, Birkhäuser, 2004), pp. 241–253 S. Janson, Random records and cuttings in complete binary trees, in Mathematics and Computer Science III, Algorithms, Trees, Combinatorics and Probabilities (Vienna 2004), ed. by M. Drmota, P. Flajolet, D. Gardy, B. Gittenberger (Basel, Birkhäuser, 2004), pp. 241–253
24.
Zurück zum Zitat S. Janson, Random cutting and records in deterministic and random trees. Random Struct. Algorithms 29–2, 139–179 (2006) CrossRefMathSciNet S. Janson, Random cutting and records in deterministic and random trees. Random Struct. Algorithms 29–2, 139–179 (2006) CrossRefMathSciNet
25.
Zurück zum Zitat O. Kallenberg, Foundations of Modern Probability, Probability and its Applications (Springer, New York, 2002) CrossRef O. Kallenberg, Foundations of Modern Probability, Probability and its Applications (Springer, New York, 2002) CrossRef
26.
Zurück zum Zitat M. Kuba, A. Panholzer, On the degree distribution of the nodes in increasing trees. J. Combin. Theory, Series A 114–4, 597–618 (2007) M. Kuba, A. Panholzer, On the degree distribution of the nodes in increasing trees. J. Combin. Theory, Series A 114–4, 597–618 (2007)
28.
Zurück zum Zitat M. Kuba, A. Panholzer, Multiple isolation of nodes in recursive trees. OJAC 9, 26 (2014) M. Kuba, A. Panholzer, Multiple isolation of nodes in recursive trees. OJAC 9, 26 (2014)
29.
Zurück zum Zitat H. Mahmoud, Evolution of Random Search Trees (Wiley, New York, 1992) MATH H. Mahmoud, Evolution of Random Search Trees (Wiley, New York, 1992) MATH
30.
Zurück zum Zitat H. Mahmoud, R.T. Smythe, A survey of recursive trees. Theor. Probab. Math. Stat. 51, 1–29 (1994) MATHMathSciNet H. Mahmoud, R.T. Smythe, A survey of recursive trees. Theor. Probab. Math. Stat. 51, 1–29 (1994) MATHMathSciNet
32.
Zurück zum Zitat A. Meir, J.W. Moon, Cutting down recursive trees. Math. Biosci. 21, 173–181 (1974) CrossRefMATH A. Meir, J.W. Moon, Cutting down recursive trees. Math. Biosci. 21, 173–181 (1974) CrossRefMATH
34.
Zurück zum Zitat J. Pitman, Combinatorial Stochastic Processes. École d’été de Probabilités de St. Flour, Lecture Notes in Mathematics 1875 (Springer, Berlin, 2006) J. Pitman, Combinatorial Stochastic Processes. École d’été de Probabilités de St. Flour, Lecture Notes in Mathematics 1875 (Springer, Berlin, 2006)
35.
36.
Zurück zum Zitat J. Schweinsberg, Dynamics of the evolving Bolthausen-Sznitman coalescent. Electron. J. Probab. 17, 1–50 (2012) CrossRefMathSciNet J. Schweinsberg, Dynamics of the evolving Bolthausen-Sznitman coalescent. Electron. J. Probab. 17, 1–50 (2012) CrossRefMathSciNet
37.
Zurück zum Zitat V.E. Stepanov, On the probability of connectedness of a random graph \(\cal {G}\) \(_m\) (t). Theory Probab. Appl. 15–1, 55–67 (1970) V.E. Stepanov, On the probability of connectedness of a random graph \(\cal {G}\) \(_m\) (t). Theory Probab. Appl. 15–1, 55–67 (1970)
Metadaten
Titel
Cutting Edges at Random in Large Recursive Trees
verfasst von
Erich Baur
Jean Bertoin
Copyright-Jahr
2014
DOI
https://doi.org/10.1007/978-3-319-11292-3_3

Premium Partner